September 5th, 2013

When to expect first period after mirena insertion?

Hello!


Had my Mirena inserted on 8/20(second day of my period, which, obviously, started on 8/19). I am trying to figure out when to expect my first Mirena period. I was on birth control pills(took my last active one on 8/14) before Mirena, and always had a 28 day cycle(always got it on Day 5 of the placebo pills). But, that was combination birth control, so I'm not sure if I should expect a 28 day cycle, or my non birth control 32 day cycle.

Also, how long did your doctor's tell you it would take for Mirena to become effective? I had unprotected sex 11 days after insertion, and am slightly worried. My doc said it would effective immediately because I was on my period at the time of insertion, but I am a worry-wart, and keep reading conflicting information. Thanks in advance.
dany!!

I'm a diva !

Hello everyone !

I've been reading this comm for a few years and although I was interested in getting an IUD, I chickened out due to horror stories I heard in real life. My sister had a copper IUD (not sure which) and she became anemic from the extreme blood loss every period! She warned me to stay away from IUDs. However, I tried HBC this year and it made me really tired and I felt "funny" so I stopped after a couple of months. I mainly used condoms + withdrawal which was a pain !

I finally decided to go for it and get an IUD! Luckily I live in Vancouver BC so I was able to get my hands on the gynefix. They told me to take ibuprofen beforehand and bring a pad with me. I took a pregnancy test at the clinic and was called into the exam room shortly afterwards. The doctor was nice and I hopped up on the table with a paper sheet to "cover" myself (haha false modesty). I've never had a Pap test or anything so this was all new to me! The speculum and STI test didn't bother me at all. However...

The sounding though! Oh my goodness, did that come as a surprise ! The cramps were the most bizarre thing. Dull achy pain in by abdomen. I was like "ow ow ow" and the doctor told me not to move. Then she inserted the gynefix! That blended into my previous pain so I can't really say how it felt when she attached it to the top of my uterine wall. :p however, the cramps were like 20 seconds tops as boom! Done.

I saw a little blood in the paper sheet when I got up but that was fine. I didn't feel dizzy or have any cramping after insertion. I did bleed lightly afterwards but had spotting before bed. I had sex two days after insertion and it didn't hurt. My boyfriend didn't feel the strings either !

I am amazed that I've had absolutely zero cramping in the ten days post-insertion. I love gynefix !!! $65 for years of no babies! Come down to Vancouver if you can because I highly recommend willow clinic :)

Paragard insertion was 3 weeks ago, but I'm still bleeding!!!!

Hi everyone, I just joined today because after reading for weeks, I cannot find an answer!

This is actually my second IUD. I had my last one inserted back in 2006 soon after my son was born, but had to have it removed in 2011 when it changed positions and was hanging into my cervix and causing spotting. I just recently got up the nerve to get another one (after all, I had years of no problems), but this experience has been totally different!

This time around, I have had been bleeding non-stop since insertion. Sometimes it will slow to very light spotting, but then suddenly I'll start cramping out of nowhere and bleed heavily for a a couple of days. The doctor checked it last week and said that it was in place and that my body was still adjusting. He gave me some BC pills and told me to take them to help stop the bleeding. I mean geez...I got the paragard to avoid hormones!

I'm getting depressed about constantly bleeding, but I would hate to have it removed if this is just a temporary thing. My first experience was NOTHING like this. It was just a little spotting and then I was fine. My Dr doesn't think there's anything to be worried about since I'm not in any pain and have no signs of infection.

Has anyone else experienced something similar?

Mirena hormones vs pill?

Hello divas! I just discovered this community today, and I can't tell you how much I appreciate it as I have my consultation/possible Mirena insertion on Tuesday and haven't really been sure where to turn with all my questions.

Originally I was just worried about the insertion, but now from reading your stories I've got a new and major doubt, and that's the Mirena's hormonal effects. I thought that since its hormones were such a significantly lower dose than the pill and stayed in the uterus only, the (hormone-related) side effects would be pretty much non-existent. But I've read some disturbing stories on here today and apparently I was super wrong! Can anyone please weigh in? If you had bad hormonal side effects from Mirena, were you ever on the pill as well and how did that compare? I'm wondering if Mirena affects people in a different way, or if some gals just can't deal with hormones in any form.

I was on the BC pill Aviane (levonorgestrel and ethinyl estradiol) for quite a while, I think age 16 to age 22. Besides being really bad at remembering to take it and experiencing extreme mood swings the few times I had to go off it temporarily, I didn't really have issues besides some slight weight gain. I only stopped taking it (around 2009) because I broke up with my boyfriend and didn't want to date for a long time. I haven't been on any birth control since then, and I'm really wary about the idea of getting back on hormones (I've also naturally gained a bit of weight in the past few years, so while as a skinny college student gaining 10 pounds wasn't a huge deal, in the midst of trying to work off my recently acquired love handles that would be a big bummer). I settled on Paragard originally but then heard about the heavier/more painful periods and figured that I could compromise with the super-low, localized hormones of Mirena. Skyla seems like the best option, but I don't think my insurance will cover it (and I'm in the US so as far as I know, those are my only choices).

I'm 25 and in good health, so I guess I should just suck it up and see what happens, since I know everyone's bodies react differently and there's really no way to predict it. But now I feel like maybe I should just get back on the pill if I'll be risking the exact same side effects (plus the additional ones that come of having a foreign object in my uterus). At least the pill I can just stop taking if I don't like how I feel on it-- I know you can get the IUD yanked out too, but it sounds awful to go through the pain of insertion to just get it taken back out!

I would really appreciate some advice!! And I apologize if this has been discussed before, feel free to link me to an old post :) Thanks so much to all of you and whoever created this amazing community!